Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 123, NWS Albuquerque, NM

August 15, 2012Curry County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 15, 2012, 8:39 PM MDT for Curry County, New Mexico. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2012, 8:39 PM MDT (02:39 UTC)
Expired
Aug 15, 2012, 9:30 PM MDT
In force
51 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

County Curry County, NM

The radar

The Cannon AFB radar (KFDX), 35 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2012-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2012-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
3024 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

241 
WUUS55 KABQ 160239
SVRABQ
NMC009-160330-
/O.NEW.KABQ.SV.W.0123.120816T0239Z-120816T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
839 PM MDT WED AUG 15 2012

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CURRY COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 930 PM MDT

* AT 834 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13
  MILES NORTH OF RANCHVALE...OR ABOUT 19 MILES NORTH OF CLOVIS...AND
  MOVING SOUTHEAST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PLEASANT HILL...
  RURAL EASTERN CURRY COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN ALBUQUERQUE.

&&

LAT...LON 3473 10345 3478 10320 3470 10305 3454 10305
      3444 10313 3445 10336
TIME...MOT...LOC 0239Z 335DEG 5KT 3467 10329

$$

SHOEMAKE
1 follow-up statement
432 
WWUS55 KABQ 160321
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
921 PM MDT WED AUG 15 2012

NMC009-160332-
/O.EXP.KABQ.SV.W.0123.000000T0000Z-120816T0330Z/
CURRY-
921 PM MDT WED AUG 15 2012

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 930 PM MDT FOR CENTRAL
CURRY COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3473 10345 3478 10320 3470 10305 3454 10305
      3444 10313 3445 10336
TIME...MOT...LOC 0322Z 335DEG 5KT 3462 10326

$$

SHOEMAKE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 5:46 PM MDT, 2 hours 53 minutes earlier.

Area forecast discussion, Aug 15, 5:46 PM MDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
546 PM MDT WED AUG 15 2012

.AVIATION...
00Z TAF CYCLE
VFR CONDITIONS WILL PREVAIL OVER MOST OF THE FORECAST AREA OF
NORTHERN AND CENTRAL NM THROUGH THE NEXT 24 HOURS. THE EXCEPTION
WILL BE FROM ISOLATED STORMS PRODUCING BRIEF DOWNPOURS AND LOCALIZED
MVFR CONDITIONS. GUSTY AND ERRATIC WINDS WILL ALSO ACCOMPANY
THUNDERSTORMS AS WILL SOME SMALL HAIL. AREAS FAVORED FOR STORM
DEVELOPMENT THROUGH 16/0600UTC WILL BE IN THE EASTERN PLAINS
...ALONG THE CENTRAL MOUNTAIN CHAIN...AND OVER PARTS OF THE
SOUTHWESTERN MOUNTAINS OF NM. MOST STORMS WILL WANE BEFORE
MIDNIGHT...AND A BACK DOOR COLD FRONT WILL BEGIN INFILTRATING THE
STATE FROM THE NORTHEAST BEFORE DAWN THURSDAY. THIS FRONT WILL
ADVANCE FARTHER SOUTH AND WEST TOWARD THE CENTRAL MOUNTAIN CHAIN BY
THURSDAY AFTERNOON...INCREASING POTENTIAL FOR STORMS.

52

&&

.PREV DISCUSSION...300 PM MDT WED AUG 15 2012...
NO SIGNIFICANT CHANGES MADE FROM PREVIOUS FORECAST. CIRA BLENDED TPW
IMAGERY SHOWS THE BEST MOISTURE AXIS ACROSS CENTRAL AND EASTERN AZ...
WHILE AN AREA OF DRIER AIR HAS WORKED SLOWLY SOUTHWARD INTO THE FAR
NORTHERN REGION OF NM. 20Z LAPS INSTABILITY CONSISTENT WITH LATEST
RADAR TRENDS WHERE MAJORITY OF ACTIVITY NEAR AND SE OF THE CENTRAL MT
CHAIN. HRRR GUIDANCE PERFORMED WELL ON TUESDAY AND CAPTURES CURRENT
CONDITIONS SO HAVE NUDGED POPS TOWARD ITS SOLUTION FOR THIS EVENING.
EXPECT NW STEERING FLOW TO PUSH ACTIVITY INTO THE PLAINS WHILE CENTRAL
AND WESTERN NM ACTS ON OUTFLOW BOUNDARIES FOR STORMS.

THE MUCH ANTICIPATED BACK DOOR FRONTAL BOUNDARY IS GATHERING STRENGTH
OVER NE COLORADO. 20Z SURFACE OBS AND MODEL FRONTOGENESIS SUPPORTS A
RATHER STRONG BOUNDARY PUSHING SOUTH INTO NE NM THRU TONIGHT...WITH
BREEZY CONDITIONS IN ITS WAKE. THIS FRONT WILL ACT AS A STRONG FOCUS
FOR SHOWERS AND STORMS THURSDAY ALONG AND EAST OF THE CENTRAL MT
CHAIN. NW FLOW ALOFT BENEATH THE RIDGE CENTERED OVER E AZ WILL COMBINE
WITH LOW LEVEL UPSLOPE FLOW TO PRODUCE SCT TO NMRS COVERAGE DURING THE
AFTERNOON THEN A POTENTIAL COMPLEX THURSDAY EVENING OVER THE PLAINS.
GAP WINDS INTO THE RIO GRANDE VALLEY MAY BE ENHANCED BY CONVECTION
DEPENDING ON WHERE STORMS FIRE. SE STEERING FLOW UP TO 650MB INTO THE
RIO GRANDE VALLEY WILL ALLOW SOME STORMS TO MAKE IT INTO THE AREA FROM
THE SANDIA/MANZANO MTS. RAISED POPS ANOTHER FEW POINTS.

THE OVERALL PATTERN WILL BE PERSISTENT THRU THE WEEKEND WITH NW FLOW
ALOFT AND LOW LEVEL MOIST SOUTH TO SOUTHEASTERLY FLOW. THIS WILL
MAKE FOR WHAT WILL LIKELY BE THE BEST EXTENDED PERIOD OF DECENT
PRECIP CHANCES ACROSS THE E PLAINS IN QUITE SOME TIME. HAVE CONTINUED
WITH POPS JUST BELOW LIKELY CATEGORY FOR THE EAST WHERE CONVECTION
DEVELOPING OVER THE HIGH TERRAIN WILL ORGANIZE INTO AREAS OF STORMS
AND RAIN EACH EVENING. TEMPS WILL BE BELOW NORMAL AS WELL OUT EAST
WHICH WILL BE QUITE A CHANGE FROM THE PAST COUPLE MONTHS. THE GFS IS
ALSO SHOWING SOME OF THE MONSOON MOISTURE CURRENTLY OVER NORTHERN
MEXICO SEEPING NORTH INTO THE SW MTS...ENHANCING ACTIVITY OVER THAT
REGION AS WELL. WAS A LITTLE CONSERVATIVE WITH POPS IN THAT AREA BUT
THIS NEEDS TO BE WATCHED AS LOW LEVEL MOISTURE CAN SURGE NORTH VERY
QUICKLY FROM JUST ONE STRONG CONVECTIVE COMPLEX TO THE SOUTH AT ANY
TIME.

GUIDANCE BEYOND THE WEEKEND CONTINUES TO WAFFLE BACK AND FORTH WHERE
THE HIGH CENTER WILL BE SO CONFIDENCE QUITE LOW FOR NEXT WEEK. GUYER

.FIRE WEATHER...
THE UPPER HIGH IS FORECAST TO CONTINUE AS THE DOMINANT WEATHER
FEATURE THROUGH THE NEXT SEVEN DAYS...ALTHOUGH TWO BACKDOOR FRONTAL
SURGES WILL ADD MOISTURE TO THE EQUATION.

A WEAK COLD FRONT WILL PUSH SOUTHWEST ACROSS THE STATE THURSDAY...
PUSHING LOW LAYER MOISTURE WEST TO THE CONTINENTAL DIVIDE AND
RESULTING IN AN UPTICK IN WETTING SHOWERS AND THUNDERSTORMS. BREEZY
EAST CANYON WINDS ARE FORECAST TO ACCOMPANY THE FRONTAL PASSAGE
THROUGH THE CENTRAL MOUNTAIN CHAIN LATE THURSDAY. RELATIVE HUMIDITIES
WILL TREND UP BEHIND THE FRONT AND TEMPERATURES WILL TREND DOWN
SLIGHTLY THROUGH FRIDAY...ESPECIALLY ALONG/EAST OF THE CENTRAL
MOUNTAIN CHAIN WHERE THE BEST CHANCES FOR WETTING RAIN WILL RESIDE.

ANOTHER WEAK FRONTAL PUSH WILL COME DOWN THE PLAINS SATURDAY
NIGHT...KEEPING GOOD CHANCES FOR WETTING RAINS GOING THROUGH THE
WEEKEND WITH THE BEST CHANCES ALONG/EAST OF THE CENTRAL MOUNTAIN
CHAIN AROUND THE PERIPHERY OF THE UPPER HIGH. OVERNIGHT HUMIDITY
RECOVERIES WILL BE GOOD TO EXCELLENT THROUGH THE WEEKEND THANKS TO
THE ADDED POST-FRONTAL MOISTURE.

RECYCLE MODE IS FORECAST EARLY NEXT WEEK WITH ABOVE NORMAL
TEMPERATURES. LOWER CONFIDENCE FORECAST GOING INTO MID WEEK WITH
DIFFERENCES AMONG THE 12Z MEDIUM RANGE MODEL SOLUTIONS IN THE
PLACEMENT OF THE UPPER HIGH. THE 12Z GFS SHUTS-DOWN THE EAST AND
FAVORS THE WEST AND NORTH FOR WETTING RAINS WITH THE UPPER HIGH
CENTERED OVER FAR WEST TEXAS BY LATE NEXT WEDNESDAY. A TREND BACK
TOWARD LOWER CHANCES FOR WETTING RAINS AND ABOVE NORMAL TEMPERATURE
WOULD FIT THE RECENT PATTERN AND IS THE MOST LIKELY SOLUTION. 11

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

52
Hazardous weather outlook, Aug 15, 6:10 AM MDT, 14 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
610 AM MDT WED AUG 15 2012

NMZ501>540-161200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
610 AM MDT WED AUG 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW...BUT
ISOLATED TO SCATTERED AND RATHER SLOW MOVING THUNDERSTORMS WILL
DEVELOP ACROSS MUCH OF NORTH AND CENTRAL NEW MEXICO MAINLY THIS
AFTERNOON AND EVENING. THE NUMBER OF STORMS WILL LIKELY BE
MODERATELY LESS THAN TUESDAY...BUT A FEW MAY STILL BE ABLE TO
PRODUCE RAIN AMOUNTS BETWEEN A HALF IN AN INCH. THERE IS SOME
LOCALIZED POTENTIAL FOR HAZARDOUS RUNOFF WITHIN AND BELOW RECENTLY
BURNED FORESTS...BUT CHANCES ARE AT LEAST A BIT LESS THAN ON
TUESDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AGAIN...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS FAIRLY
LOW. BUT AS ANOTHER BACK DOOR COLD FRONT HEADS FROM NORTHEAST TO
SOUTHWEST ACROSS NORTH AND CENTRAL NEW MEXICO...SHOWER AND
THUNDERSTORM COVERAGE IS LIKELY TO INCREASE THURSDAY AND FRIDAY AS
WELL WITH THE POTENTIAL FOR ADDITIONAL HEAVY RAINFALL AMOUNTS. THE
AREA MOST LIKELY TO SEE THE HEAVIEST RAINFALL THURSDAY TO FRIDAY
WILL PROBABLY BE THE CENTRAL MOUNTAIN CHAIN EAST THROUGH THE EASTERN
PLAINS WHERE SOME TWO DAY TOTALS COULD EXCEED TWO INCHES. THUS THIS
AREA MAY HAVE SOME INCREASED RISK FOR FLASH FLOODING. THE POTENTIAL
FOR HAZARDOUS RUNOFF WILL AGAIN EXIST WITHIN AND BELOW RECENTLY
BURNED FORESTS...ESPECIALLY BETWEEN THURSDAY NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

43

In the hours before

Special weather statement, Aug 15, 7:18 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
718 PM MDT WED AUG 15 2012

NMZ535-160145-
CURRY COUNTY-
718 PM MDT WED AUG 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CURRY COUNTY THROUGH
745 PM MDT...

AT 718 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BROADVIEW...OR ABOUT 24 MILES NORTH OF
CLOVIS...MOVING SOUTH AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN
CURRY COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3467 10330 3483 10330 3486 10308 3474 10305
      3463 10305
TIME...MOT...LOC 0118Z 352DEG 10KT 3475 10317

34
Special weather statement, Aug 15, 7:44 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
744 PM MDT WED AUG 15 2012

NMZ533-534-536-537-160215-
DE BACA COUNTY-GUADALUPE COUNTY-QUAY COUNTY-ROOSEVELT COUNTY-
744 PM MDT WED AUG 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROOSEVELT...EXTREME
SOUTHWESTERN QUAY...SOUTHEASTERN GUADALUPE AND EASTERN DE BACA
COUNTIES THROUGH 815 PM MDT...

AT 743 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG GUST FRONT ALONG A LINE EXTENDING FROM FORT SUMNER TO TAIBAN
TO TOLAR...AND MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS GUST FRONT. IN
ADDITION...VISIBILITIES MAY BE REDUCED TO ONE QUARTER MILE OR LESS
IN BLOWING DUST.

AREAS AFFECTED BY THESE STORMS INCLUDE..FORT SUMNER...AND MUCH OF
SOUTHERN DE BACA COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3467 10447 3470 10420 3473 10405 3407 10365
      3409 10408 3418 10461
TIME...MOT...LOC 0143Z 329DEG 33KT 3446 10425 3441 10407
          3442 10390

34
Special weather statement, Aug 15, 7:47 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
747 PM MDT WED AUG 15 2012

NMZ534>536-160215-
CURRY COUNTY-QUAY COUNTY-ROOSEVELT COUNTY-
747 PM MDT WED AUG 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROOSEVELT...SOUTHERN
QUAY AND CURRY COUNTIES THROUGH 815 PM MDT...

AT 746 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG GUST FRONT ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF
RANCHVALE TO 11 MILES NORTHEAST OF MELROSE TO MELROSE TO 8 MILES
EAST OF TOLAR...AND MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS. THIS WILL
CREATE SIGNIFICANT BLOWING DUST. VISIBILITIES WILL BE REDUCED TO ONE
QUARTER MILE OR LESS. IF A WALL OF BLOWING DUST APPROACHES...PULL
COMPLETELY OFF THE HIGHWAY. DO NOT STOP IN THE MIDDLE OF THE
ROADWAY.

AREAS AFFECTED BY THESE STORMS INCLUDE...CLOVIS...PORTALES...
MELROSE...SAINT VRAIN...RANCHVALE...CANNON AFB...OASIS STATE PARK...
FLOYD...PORTAIR AND PLEASANT HILL.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3431 10313 3413 10339 3407 10366 3445 10389
      3452 10372 3477 10345 3454 10303
TIME...MOT...LOC 0146Z 326DEG 23KT 3463 10346 3455 10353
          3444 10366 3442 10379

34
Special weather statement, Aug 15, 8:06 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
806 PM MDT WED AUG 15 2012

NMZ532-534-160230-
EASTERN SAN MIGUEL COUNTY-QUAY COUNTY-
806 PM MDT WED AUG 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN SAN MIGUEL
AND CENTRAL QUAY COUNTIES THROUGH 830 PM MDT...

AT 804 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES EAST OF TUCUMCARI...MOVING SOUTHEAST AT
25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...SAN JON.

THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 333 AND 357...

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3524 10375 3535 10352 3504 10325 3492 10362
TIME...MOT...LOC 0206Z 329DEG 21KT 3519 10358

SHOEMAKE
Special weather statement, Aug 15, 8:11 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
811 PM MDT WED AUG 15 2012

NMZ534>537-160300-
CURRY COUNTY-DE BACA COUNTY-QUAY COUNTY-ROOSEVELT COUNTY-
811 PM MDT WED AUG 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROOSEVELT...SOUTHERN
QUAY...NORTHEASTERN DE BACA AND NORTHERN CURRY COUNTIES THROUGH 900
PM MDT...

AT 809 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
WHEATLAND TO 6 MILES EAST OF SUMNER LAKE STATE PARK...AND MOVING
SOUTHEAST AT 10 MPH.

WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

AREAS AFFECTED BY THESE STORMS INCLUDE...FORT SUMNER...WHEATLAND...
HOUSE...GRADY...TAIBAN...TOLAR...BROADVIEW...BELLVIEW...FORREST AND
MCALISTER.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3463 10305 3431 10432 3466 10443 3499 10347
      3496 10303
TIME...MOT...LOC 0211Z 316DEG 10KT 3486 10347 3462 10427

SHOEMAKE
Special weather statement, Aug 15, 8:26 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
826 PM MDT WED AUG 15 2012

NMZ535>538-160315-
CHAVES COUNTY PLAINS-CURRY COUNTY-DE BACA COUNTY-ROOSEVELT COUNTY-
826 PM MDT WED AUG 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHAVES...NORTHERN
ROOSEVELT...EASTERN DE BACA AND SOUTHERN CURRY COUNTIES THROUGH 900
PM MDT...

AT 821 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG OUTFLOW BOUNDARY FROM A LINE OF THUNDERSTORMS ALONG A LINE
EXTENDING FROM RANCHVALE TO 16 MILES SOUTH OF TAIBAN...AND MOVING
SOUTHEAST AT 20 MPH. LITTLE TO NO RAIN WILL ACCOMPANY THE LEADING
EDGE OF THIS OUTFLOW BOUNDARY AS IT RACES AHEAD OF THUNDERSTORMS.

WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS OUTFLOW
BOUNDARY...LEADING TO REDUCED VISIBILITY IN BLOWING DUST.

AREAS AFFECTED BY THESE OUTFLOW WINDS
INCLUDE...CLOVIS...PORTALES...CANNON AFB...TEXICO...OASIS STATE
PARK...ARCH...ELIDA...PORTAIR AND FLOYD.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3434 10305 3407 10308 3392 10348 3394 10406
      3431 10432 3463 10306
TIME...MOT...LOC 0224Z 336DEG 19KT 3442 10327 3420 10399

SHOEMAKE

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 6:47 PM MDTSpecial Weather StatementABQCurry28 min
Aug 15, 6:49 PM MDTSpecial Weather StatementABQQuay26 min
Aug 15, 7:03 PM MDTAreal Flood AdvisoryABQCurry, Quay117 min
Aug 15, 7:08 PM MDTAreal Flood AdvisoryABQDe Baca, Guadalupe, Quay82 min
Aug 15, 7:14 PM MDTSevere Thunderstorm WarningABQCurry, De Baca, Quay, Roosevelt61 min
Aug 15, 7:18 PM MDTSpecial Weather StatementABQCurry27 min
Aug 15, 7:44 PM MDTSpecial Weather StatementABQDe Baca31 min
Aug 15, 7:47 PM MDTSpecial Weather StatementABQCurry28 min
Aug 15, 8:06 PM MDTSpecial Weather StatementABQQuay24 min
Aug 15, 8:11 PM MDTSpecial Weather StatementABQCurry49 min
Aug 15, 8:26 PM MDTSpecial Weather StatementABQRoosevelt49 min
Aug 15, 8:44 PM MDTAreal Flood AdvisoryABQCurry, Quay2 hr
Aug 16, 2:04 PM MDTSpecial Weather StatementABQTaos11 min
Aug 16, 2:05 PM MDTAreal Flood AdvisoryABQRio Arriba115 min
Aug 16, 2:31 PM MDTSpecial Weather StatementABQTaos29 min
Aug 16, 3:33 PM MDTAreal Flood AdvisoryABQColfax, Mora, Taos87 min
Aug 16, 3:47 PM MDTAreal Flood AdvisoryABQChaves88 min
Aug 16, 4:23 PM MDTAreal Flood AdvisoryABQSandoval, Santa Fe82 min
Aug 16, 5:05 PM MDTAreal Flood AdvisoryABQSandoval, Santa Fe85 min
Aug 16, 5:18 PM MDTAreal Flood AdvisoryABQLos Alamos, Sandoval, Santa Fe87 min
Aug 16, 5:24 PM MDTSpecial Weather StatementABQSanta Fe36 min
Aug 16, 5:32 PM MDTSevere Thunderstorm WarningABQSandoval, Santa Fe58 min
Aug 16, 5:55 PM MDTAreal Flood AdvisoryABQChaves, Roosevelt110 min
Aug 16, 5:58 PM MDTSevere Thunderstorm WarningABQBernalillo, Sandoval, Santa Fe62 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.